Illinois, 2013

Heat in Illinois, August 30, 2013

August 30, 2013 · NWS LOT · 1 event in 1 county or zone

An infant died of heat stroke after being left in a vehicle.

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

An infant died of heat stroke after being left in a vehicle.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Aug 30, 12:27 PM CST, 1 hour 33 minutes earlier.

Area forecast discussion, Aug 30, 12:27 PM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
127 PM CDT FRI AUG 30 2013

.MESOSCALE DISCUSSION...
126 PM CDT

COOL FRONTAL BOUNDARY EXTENDING FROM NEAR SHEBOYGAN BACK TO NEAR
WATERLOO CONTINUES TO MOVE SOUTHEASTWARD. A SUBTLE SHIFT TO WEST-
SOUTHWEST WINDS IS NOTED JUST AHEAD OF THE FRONTAL BOUNDARY AS
WELL. VISIBLE SATELLITE SHOWS A BAND OF WELL DEVELOPED CU
EXTENDING ALONG THE FRONT FROM THE LAKE MICHIGAN/WI SHORELINE WITH
LESSOR ORGANIZED DEVELOPMENT AS YOU GU FURTHER WEST. RADAR MOSAIC
SHOWS SCATTERED/CLUSTERED CONVECTION FROM SHEBOYGAN WEST-
SOUTHWEST...WITH LATEST DEVELOPMENT AT 1815Z STILL EAST OF DELLS.
EXPECT THAT THERE WILL BE GRADUAL WESTWARD DEVELOPMENT OVER THE
NEXT SEVERAL HOURS AS THE BOUNDARY PUSHES SOUTHWARD. THIS WILL PUT
STORMS INTO THE ROCKFORD-WAUKEGAN CORRIDOR TOWARD 21/22Z AND INTO
THE CHICAGO/I-88 CORRIDOR TOWARDS 22/23Z WITH A CONTINUED
SOUTHWARD MOVEMENT INTO THE EARLY EVENING. COVERAGE STILL LOOKS TO
BE SCATTERED WITH SOME CLUSTERING POSSIBLE. LIMITED DEEP LAYER
SHEAR REMAINS THE NEGATIVE FACTOR IN TERMS OF ORGANIZATION OR
MAINTENANCE OF CELLS BUT THE 2000-3000 J/KG MLCAPE IN PLACE AHEAD
OF THE FRONT WILL ALLOW FOR STRONG/PULSEY UPDRAFTS. LARGE HAIL AND
DAMAGING WIND GUSTS WILL BE THE MAIN SEVERE THREATS...WITH
OCCURRENCE LIKELY ISOLATED.

MDB

&&

.DISCUSSION...
351 AM CDT

MAIN CONCERNS THIS FORECAST PERIOD ARE WITH HEAT AND THUNDERSTORMS
TODAY WITH A HEAT ADVISORY ISSUED THIS MORNING FOR THE FAR WESTERN
TIER OF COUNTIES...WINNEBAGO SOUTH TO LA SALLE COUNTY WITH HEAT
INDICES REACHING 100-105 TODAY.

ACTIVITY ACROSS THE CWA EARLY THIS MORNING REMAINS QUIET WITH
MOSTLY CLEAR SKIES AND LIGHT WIND FIELD IN PLACE...AS HIGH
PRESSURE DOMINATING. CONTINUE TO MONITOR FOG POTENTIAL ACROSS THE
CWA AS WELL AS ANY LINGERING FOG/LOW CEILINGS STILL LINGERING
ACROSS THE NEARSHORE WATERS. LATEST SATELLITE IMAGERY REALLY NOT
DEPICTING MUCH IN TERMS OF FOG...BUT OBSERVATIONS INDICATING SOME
REDUCED VIS IN FOG WITH VIS RANGING FROM 2SM TO 5SM. AM NOT TOO
CONCERNED WITH ANY FURTHER WIDESPREAD REDUCTION IN VISIBILITY THIS
MORNING...BUT CANNOT RULE ANY ISOLATED AREAS FALLING TO AROUND 1SM
BRIEFLY BEFORE THE SUN COMES UP. SO WILL JUST MAKE MENTION OF
AREAS OF FOG IN THE ZONES THIS MORNING...MAINLY FOR THE
SOUTH/SOUTHEAST CWA. AREAS NEAR THE NEARSHORE HAD BRIEFLY COME
DOWN TO AROUND 1SM OVERNIGHT BUT HAVE SINCE COME BACK UP TO THE
2-3SM RANGE. WHATEVER LINGERING DENSE FOG ACROSS IMMEDIATE SHORE
HAS SINCE BECOME RATHER ISOLATED...AND EXPECT ANY REMAINING DENSE
FOG TO QUICKLY ADVECT NORTH WITH INCREASING SOUTHERLY FLOW WHILE
FURTHER ERODING. CONVECTION TO THE NORTH BEING DRIVEN BY TWO
FAIRLY STOUT MID LEVEL WAVES WILL CONTINUE TO SHIFT EAST AS THESE
FEATURES LIKEWISE SHIFT EAST...WITH ANY REMAINING CONVECTION
MOVING ACROSS NORTH CENTRAL WISCONSIN DIMINISHING THIS MORNING.
THIS WILL PAVE THE WAY FOR A DRY PERIOD THIS MORNING THROUGH EARLY
AFTERNOON...WITH MOSTLY SUNNY SKIES IN PLACE. ANY MID/HIGH LEVEL
CLOUD COVER CURRENTLY IN PLACE ACROSS CENTRAL WISCONSIN WILL DRIFT
EAST/SOUTHEAST THROUGH LATE MORNING...WITH CURRENT SCATTERED MID
DECK OVER NORTHWEST ILLINOIS SCATTERING OUT.

WITH LACK OF PRECIP AND MOSTLY SUNNY SKIES...SHIFT GEARS TOWARDS
HOT/HUMID CONDITIONS EXPECTED ACROSS MUCH OF THE REGION AS THERMAL
AXIS SHIFTS OVERHEAD. ONGOING WAA WILL CONTINUE TODAY WITH
925/850MB TEMPS WELL SUPPORTIVE OF LOW TO 90S ACROSS THE ENTIRE
CWA...WITH SLIGHTLY HIGHER TEMPS IN THE MID 90S EXPECTED ACROSS
THE WESTERN CWA. MADE LITTLE CHANGES TO GOING HIGH TEMPS FOR TODAY
AS RECENT GUIDANCE SUPPORTIVE OF CURRENT FORECAST. THE MAIN
CHANGES I MADE FOR TODAY WERE WITH DEWPOINTS EXPECTED TODAY. DEW
POINTS CURRENTLY IN THE 60S THIS MORNING ARE EXPECTED TO RISE
TODAY WITH SOUTHERLY FLOW ADVECTING LOW 70 DEGREE DEWPOINTS TO THE
WEST...AND DID RAISE DEWPOINTS TO REFLECT THIS. DID HAVE SOME
CONCERNS WITH DAYTIME MIXING HELPING TO LOWER THESE
DEWPOINTS...BUT FEEL THAT POOLING OUT AHEAD OF AN APPROACHING
TROUGH/FRONT WILL HELP TO OFFSET THIS. SO HAVE MAINTAINED THE
LOWER 70S DEWPOINTS THROUGH THE AFTERNOON AND WITH HIGH TEMPS
EXPECTED...WAS GETTING HEAT INDICES RIGHT AROUND 100-103. WAS
CONCERNED THAT THERE WAS EVEN POTENTIAL SLIGHTLY HIGHER DEWPOINTS
TODAY...AND SO HAVE ISSUED AN ADVISORY FOR THE WESTERN CWA. IF
THESE HIGHER DEWPOINTS COULD BE REALIZED TODAY...THERE IS EVEN A
POSSIBILITY FOR THIS TO SPREAD FURTHER EAST. SO COULD POSSIBLY SEE
ADVISORY EXPANDED FURTHER EAST THAN CURRENT ADVISORY.

POTENTIAL FOR THUNDERSTORM DEVELOPMENT OUT AHEAD OF THIS
TROUGH/FRONT REMAIN LATER THIS AFTERNOON. DESPITE GUIDANCE TRYING
TO DEVELOP SCATTERED PRECIP WELL OUT AHEAD OF THESE
FEATURES...HAVE KEPT POPS TIED TO FROPA LATE THIS AFTERNOON AND
EARLY EVENING. WAA ADVECTION WILL NOT BE ENOUGH TO OVERCOME WARMER
TEMPS ALOFT...WITH PRECIP ONCE AGAIN REMAINING ALONG FRONT. A VERY
MOIST AND UNSTABLE ENVIRONMENT WITH CAPE IN UPWARDS OF
2000-2500J/KG WILL LIKELY BE IN PLACE OUT AHEAD OF THIS FRONT.
ALTHOUGH I DO THINK SCATTERED DEVELOPMENT WILL BE POSSIBLE LATE
THIS AFTERNOON...THINK IT WILL REMAIN MORE SCATTERED IN NATURE AS
THIS FRONT WILL LIKELY BE THE BEST FORCING MECHANISM...WITH
STRONGER MID LEVEL FEATURES REMAINING JUST TO THE NORTH.
LIKEWISE...OVERALL BULK SHEAR NOT TOO IMPRESSIVE WITH STRONGER MID
LEVEL FLOW ALSO REMAINING TO THE NORTH. DESPITE THIS LIMITING
FACTORS...WOULD NOT BE OUT OF THE QUESTION FOR A FEW STORMS TO
QUICKLY DEVELOP AND THEN POSSIBLY QUICKLY COME BACK DOWN...WITH
ISOLATED DAMAGING WIND GUSTS POSSIBLE. DO THINK BEST TIMING FOR
THUNDERSTORMS WILL BE LATE THIS AFTERNOON INTO THE EARLY
EVENING...WITH BEST DEVELOPMENT THEN DIMINISHING. ALTHOUGH AM
KEEPING CHANCE POPS THROUGH THE MIDNIGHT TIME FRAME AND THEN A
SLIGHT CHANCE ACROSS THE SOUTHERN CWA OVERNIGHT. IT APPEARS AS IF
THIS TROUGH/FRONT WILL STALL RIGHT AROUND THE SOUTHERN CWA...WITH
FURTHER DEVELOPMENT POSSIBLE TONIGHT. DID EVEN KEEP CHANCE POPS
ACROSS THE FAR SOUTHEAST CWA INTO SATURDAY AS THIS SYSTEM WILL BE
SLOW TO EXIT.

SLIGHTLY COOLER TEMPS IN THE 80S EXPECTED ON SATURDAY AND
SUNDAY...WITH THUNDERSTORM CHANCES EXPECTED ONCE AGAIN ON SUNDAY.
THIS SYSTEM MOVING THROUGH LATE IN THE WEEKEND AND EARLY NEXT WEEK
WILL BRING MUCH COOLER TEMPS WITH 70 DEGREE TEMPS STILL EXPECTED.

RODRIGUEZ

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 18Z...

* SCATTERED TSRA EXPECTED TO BE NEAR BY STARTING 22 OR 23Z.

* WINDS TURNING NORTH-NORTHWEST THEN NORTH-NORTHEAST BEHIND
  THUNDERSTORMS/COOL FRONT TOWARD 00/01Z.

* LOWER END MVFR CIGS EXPECTED BY MID EVENING...WITH IFR POSSIBLE
  EARLY SATURDAY MORNING.

MDB

//DISCUSSION...UPDATED 18Z...

MAIN FOCUS IS SCATTERED TSRA DEVELOPMENT TO THE NORTHWEST
AFFECTING THE AREA LATE THIS AFTERNOON/EARLY THIS EVENING...AS
WELL AS A SHIFT TO NORTH-NORTHEAST WINDS BY MID EVENING OR SO.
SURFACE ANALYSIS SHOWS A COOL FRONTAL BOUNDARY FROM JUST SOUTH OF
KSBM TO NEAR KDLL TO JUST SOUTH OF KPDC. VISIBLE SATELLITE SHOWS
SOME INCREASE IN CUMULUS DEVELOPMENT JUST AHEAD OF THE FRONT
ACROSS SOUTHERN WISCONSIN WITH RADAR IMAGERY SHOWING SOME SCATTERED
STORMS JUST WEST OF LAKE MICHIGAN. WITH BUILDING INSTABILITY THE
COVERAGE OF SCATTERED STORMS SHOULD INCREASE TO THE WEST ALONG THE
FRONT AND PUSH SOUTHWARD THROUGH LATE AFTERNOON. HAVE MADE LITTLE
CHANGE TO THE TAFS FOR 18Z IN TERMS OF TIMING OF TS...THOUGH AM A
LITTLE CONCERNED THAT ARRIVAL IN THE AREA MAY NEED TO BE SLOWED
SLIGHTLY. DURATION LOOKS TO BE ON THE ORDER OF A FEW HOURS AND
COVERAGE MAY BE SUCH THAT NOT ALL TERMINALS ARE DIRECTLY
AFFECTED...BUT HAVE GOOD CONFIDENCE IN ACTIVITY BEING IN THE AREA.

THE OTHER CONCERN WILL BE WINDS SHIFTING TO THE WEST AS THE FRONT
APPROACHES THEN TO THE NORTH-NORTHWEST AND THEN NORTH-NORTHEAST
SOON AFTER. THIS SHIFT MAY OCCUR AS STORMS ARE CROSSING THE AREA
SO TO THE SHIFT COULD OCCUR SLIGHTLY EARLY THAN INDICATED. ONCE
STORMS EXIT...STRATUS IS EXPECTED TO SPREAD IN BY MID
EVENING...WITH LOWER MVFR BASES LIKELY. A FURTHER LOWERING TO IFR
IS POSSIBLE LATE TONIGHT/EARLY SATURDAY. THE INCOMING AIRMASS WILL
NOT BE NOTABLY DRIER BUT WIND SPEEDS LOOK TO REMAIN SLIGHTLY
ELEVATED SO FOG DEVELOPMENT LOOKS UNLIKELY BUT WILL NEED TO
MONITOR IF WINDS DROP OFF...ESPECIALLY OVER AREAS THAT RECEIVE
RAINFALL. NORTHEAST WINDS WILL CONTINUE SATURDAY. IMPROVEMENT TO
VFR IS EXPECTED WITH SCATTERING CLOUDS EARLY SATURDAY
AFTERNOON...THOUGH THIS MAY TAKE A BIT LONGER AT GYY.

MDB

//ORD AND MDW CONFIDENCE...UPDATED 18Z...

* MEDIUM-HIGH CONFIDENCE IN TIMING AND OCCURRENCE OF TSRA.

* HIGH CONFIDENCE IN WINDS SHIFTING TO THE NORTH-NORTHWEST THEN
  NORTH-NORTHEAST...MEDIUM-HIGH CONFIDENCE IN TIMING.

* MEDIUM-HIGH CONFIDENCE IN LOWER END MVFR CIGS BY MID
  EVENING...MEDIUM CONFIDENCE IN TIMING. LOW-MEDIUM CONFIDENCE IN
  SOME IFR SATURDAY MORNING.

MDB

//OUTLOOK FOR ORD/MDW FOR 00Z SUNDAY-12Z FRIDAY...UPDATED 12Z...

SATURDAY NIGHT...VFR.
SUNDAY...VFR. CHANCE OF TSRA IN THE AFTN/NIGHT. COULD SEE LOCAL
MVFR/IFR CIGS.

MONDAY THROUGH THROUGH...VFR.

BEACHLER

&&

.MARINE...
321 AM CDT

A SERIES OF FRONTAL BOUNDARIES WILL TRAVERSE LAKE MICHIGAN OVER
THE NEXT FEW DAYS. PATCHY FOG WILL LINGER THROUGH EARLY THIS
MORNING...AND SHOULD DISSIPATE BY MID MORNING.

FOR TODAY A SOUTHWEST FLOW WILL INCREASE WITH WINDS PUSHING TO 15
TO 25 KT ACROSS THE NORTHERN HALF OF THE LAKE...WHICH WILL QUICKLY
BUILD WAVES FOR THE NORTHERN PORTIONS. THEN A FRONTAL BOUNDARY
WILL STEADILY PUSH SOUTH ACROSS THE LAKE...WITH WINDS VEERING TO
NORTHWEST THEN NORTH. THIS WILL ALLOW A PERIOD OF BETTER FETCH FOR
THE SOUTHERN HALF AND BUILDING WAVES FOR SATURDAY. THE GRADIENT
WILL TIGHTEN BEHIND THE BOUNDARY AND WAVES SHOULD EASILY BUILD TO
4 TO 6 FT SATURDAY...HOWEVER THIS APPEARS TO BE A NARROW WINDOW AS
HIGH PRESSURE WILL PUSH OVER THE LAKE AND LINGER UNTIL SUNDAY
MORNING. WHICH WILL ALLOW WAVES TO SUBSIDE BRIEFLY SUNDAY. THEN
ANOTHER COLD FRONT WILL ARRIVE SUNDAY NIGHT...WHICH WILL BRING
COOLER AIR OF THE WARMER LAKE FOR MONDAY. THE RESULT WILL LIKELY
BE A PERIOD OF GUSTY WINDS...WITH BUILDING WAVES FOR MONDAY. BASED
ON THE CURRENT FORECAST...MONDAY COULD PRODUCE SMALL CRAFT
HEADLINES FOR THE ILLINOIS/INDIANA NEARSHORE WATERS AS WINDS WILL
BE NORTHERLY FOR A PROLONGED PERIOD AND GUSTY...ALONG WITH THE
COOLER AIR FLOWING OVER THE WARMER LAKE.

BEACHLER

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...HEAT ADVISORY...ILZ003-ILZ008-ILZ010-ILZ019 UNTIL 7 PM FRIDAY.

IN...NONE.
LM...NONE.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Aug 30, 10:00 AM CST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1100 AM CDT FRI AUG 30 2013

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
311600-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1100 AM CDT FRI AUG 30 2013 /1200 PM EDT FRI AUG 30 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORMS...THE MOST INTENSE COULD PRODUCE:
    LOCALIZED WIND GUSTS OF 50 TO 60 MPH.
    HAIL UP TO QUARTER SIZE.
    FREQUENT CLOUD TO GROUND LIGHTNING.
    HEAVY DOWNPOURS.

  AREAS AFFECTED AND TIMING:

  SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTHEAST
  ILLINOIS AND NORTHWEST INDIANA MID TO LATE THIS AFTERNOON
  INTO THE EARLY EVENING.

  DISCUSSION:

  MODERATE TO STRONG INSTABILITY WILL DEVELOP OUT AHEAD OF AN
  AREA OF LOW PRESSURE AND FRONT TODAY. AS THIS FRONT DROPS SOUTH
  ACROSS THE AREA LATER THIS AFTERNOON...SCATTERED THUNDERSTORM
  DEVELOPMENT IS EXPECTED. SOME OF THE STRONGEST THUNDERSTORMS WILL
  BE CAPABLE OF PRODUCING STRONG TO LOW END SEVERE WIND GUSTS AND
  MARGINALLY SEVERE HAIL.

HOT AND HUMID CONDITIONS ARE EXPECTED TODAY WITH TEMPERATURES
TOPPING OUT IN THE LOWER 90S IN MOST AREAS...WITH A FEW MID 90S
POSSIBLE. MAXIMUM HEAT INDEX VALUES WILL RANGE FROM 100 TO 105
DEGREES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY MAINLY SOUTH OF A
LINE FROM GIBSON CITY IN ILLINOIS NORTHEAST TO VALPARAISO IN
INDIANA. THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON SUNDAY AND
SUNDAY NIGHT ACROSS THE ENTIRE OUTLOOK AREA.

LARGE WAVES COULD PRODUCE STRONG CURRENTS AND HAZARDOUS SWIMMING
CONDITIONS AT LAKE MICHIGAN BEACHES SATURDAY MORNING AND AGAIN
ON LABOR DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EARLY EVENING.

&&

LMZ740>745-311600-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1100 AM CDT FRI AUG 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THE
EVENING. SOME COULD PRODUCE WIND GUSTS OVER 40 KNOTS AND SMALL HAIL.

PATCHY FOG IS POSSIBLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON SUNDAY THROUGH SUNDAY
NIGHT.

STRONG WINDS AND HIGH WAVES MAY LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT MONDAY AND MONDAY NIGHT ALONG THE INDIANA SHORE.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-311600-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1100 AM CDT FRI AUG 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING. SOME
COULD PRODUCE WIND GUSTS OVER 40 KNOTS AND HAIL.

PATCHY FOG IS POSSIBLE TONIGHT FOR THE ENTIRE LAKE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON SUNDAY THROUGH SUNDAY
NIGHT.

&&

RC

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Special weather statement, Aug 30, 11:38 AM CST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO IL
1238 PM CDT FRI AUG 30 2013

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
302100-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO...
OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC...
WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER...
FOWLER
1238 PM CDT FRI AUG 30 2013 /138 PM EDT FRI AUG 30 2013/

HOT AND HUMID...WITH SEVERE STORMS POSSIBLE LATER TODAY...

TEMPERATURES HAVE RISEN TO NEAR OR A BIT ABOVE 90 DEGREES ACROSS
THE AREA AS OF EARLY AFTERNOON. COMBINED WITH DEWPOINTS IN THE
70S...HEAT INDEX VALUES WILL TOP OUT AT BETWEEN 100 AND 105
DEGREES THIS AFTERNOON AS TEMPERATURES RISE A FEW MORE DEGREES.
HOT WEATHER SAFETY PRECAUTIONS SHOULD BE TAKEN FOR ANYONE SPENDING
A PROLONGED PERIOD OF TIME OUTDOORS THROUGH THE AFTERNOON.

THE HOT AND HUMID AIRMASS IN PLACE AHEAD OF A COLD FRONT PUSHING
SOUTHWARD WILL LIKELY SET THE STAGE FOR A BROKEN LINE OF
THUNDERSTORMS MID TO LATE THIS AFTERNOON INTO THIS EVENING. STRONG
INSTABILITY COULD ALLOW FOR A FEW OF THE MOST INTENSE STORMS TO
BECOME SEVERE AND PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL...AS
WELL AS FREQUENT CLOUD TO GROUND LIGHTNING AND TORRENTIAL
DOWNPOURS. BE ALERT FOR THE POSSIBILITY OF SEVERE WEATHER LATER
TODAY INTO THIS EVENING.

RC

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

Event by event

1 heat. Local standard time, as filed.

Heat, Cook

When
August 30, 2:00 PM CST to 5:30 PM CST
Where
Cook forecast zone
Deaths
1 direct, 0 indirect
Reported by
Newspaper

An infant was left in a vehicle in Burbank for 2 1/2 hours and died of heat stroke. The high temperature at O'Hare Airport was 96.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Heat, Cook2013-08-301MaleVehicle/Towed TrailerDirect

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2013Every state in 2013This day in weather historyWarnings in Illinois, August 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 475586.